MAUDE Adverse Event Report: COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G30475
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, during the supplier investigation of a bent hiwire nitinol hydrophilic wire guide, it was found that the polymer jacket of the wire guide was cut/damaged, exposing the metallic core wire.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device has been returned, and preliminary evaluation has been performed, however, our investigation is ongoing, and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Correction: d3/g1 (email), h3.Investigation ¿ evaluation: it was reported, during the supplier investigation of a bent hiwire nitinol hydrophilic wire guide, it was found that the polymer jacket of the wire guide was cut/damaged, exposing the metallic core wire.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturer¿s instructions (mi), and quality control (qc) procedures were conducted during the investigation.Functional tests and visual inspection of the returned complaint device were also conducted.One hiwire nitinol hydrophilic wire guide was returned for investigation in an open package with label.The tip of the wire guide that is protruding from the product protector (pp) is bent.The pp was lubricated and the wire guide removed easily.The black coating is "bubbled" or deformed at approximately 45 cm from the protruding tip.Unable to determine cause.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The wire guide is assembled and packaged by a supplier who completed a dhr review as part of their investigation; the lot passed incoming inspection at cook.The wire guide did not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.A complaint history database search showed two complaints for the complaint device lot.Both complaints result from the same device.Cook also reviewed product labeling; the ifu supplied with the device states the following in consideration of the reported failure mode: instructions for activating hydrophilic coating the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.1.Prior to using the wire guide, fill a syringe with sterile water or sterile water or sterile saline solution and attach it to the flushing port on the wire guide.2.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating.The wire guide is manufactured by a supplier, who noted it presented skived/cut damage, exposing metallic core wire.The supplier concluded based on the nature of the skived/cut damage, it appears that the wire guide was not properly hydrated prior to removal from the dispenser hoop.This in combination with excessive manipulation of the wire guide while attempting to remove the wire guide from the dispenser hoop can result in bend damage.The evidence from the complaint file, device history record, complaint history and the supplier investigation indicate that the complaint device was manufactured to specification as well as other items in the lot or similar devices in the field or in house.Based upon the available information, inspection of the returned device, and results of the investigation, cook has concluded that the cause for the complaint could not be established but does not rule out handling the wire guide in preparation for the procedure.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
HIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21399573
Report Number1820334-2025-00138
Device Sequence Number9345269
Product Code OCY
UDI-Device Identifier00827002304758
UDI-Public(01)00827002304758(17)251128(10)71003094
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2025
Device Model NumberG30475
Device Catalogue NumberHWAS-035150
Device Lot Number71003094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer06/17/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown